Thyroid UK
84,160 members99,144 posts

help itching with t3 and t4

hi there

Ive been on euthyrox for good some years now with a very low dose of .50. i am really battling to lose weight and researching i came across t3, which i got and started to take. I was taking .50 T3 3x daily and stopped my t4. but then i started to itch like as if i was on no thyroid medication, so i added t4 again but every other day and staying on the t3. still my itching got worse. do i lower my t3 and keep my t4 to everyday?

9 Replies
oldestnewest

No-one can suggest what dose would be suitable unless we see thyroid test results for

TSH

FT4

FT3

Can you please post your latest results, with reference ranges, so members can comment.

Can you please clarify - is that 50mcg T3 three times daily you are taking, totalling 150mcg daily?

1 like
Reply

hi there, yes it is 50mcg x3 per day. with the t4 of 50mcg. i havent done another test as yet since being on the t3.

Reply

T3 is the equivalent of approx 3 x Levo, so your daily total of 150mcg Levo is equivalent to 450mcg Levo plus the 50mcg Levo you are taking. That is a heck of a lot of thyroid hormone.

You really need to test, especially as you have never tested since starting T3 and taking such a high dose.

When did you start taking T3, what dose of T3 did you start on and what increments did you raise by and how often?

1 like
Reply

I started 3 months back the t3 on 50mcg. Then increased 4 weeks later to 2x per day and the t4 was taken every 3rd day. . Then only 2 weeks ago increased to 3x a day and stopped t4 completely. But i started becoming itchy on my arms same as previous before i was diagnosed. So i statred taking t4 everyday but kept my t3 dose. But my itching has gotten worse.

Reply

Did you buy your T3 from a body building site?

From the amount you are taking I can only think of 2 things

1) Your T3 is fake.

2) You are extremely lucky to not have ended up in hospital with heart problems.

Did you do any research before starting to take T3?

Did you test TSH, FT4 and FT3 before starting?

Did you know that you are supposed to start very low - one quarter of a tablet (6.25mcg) and build up very slowly - a quarter of a tablet at a time over a period of weeks. And once you reach 25mcg you should retest. Then any future increases should still be a quarter of a tablet at a time and frequent retesting to ensure FT3 doesn't go out of range.

To start on 50mcg T3 is madness, then to increase by 50mcg in one increment is madness again. You are extremely lucky and I think there is a big possibility your T3 might be fake.

You really should now test TSH, FT4 and FT3 as soon as possible. If you are in the UK we have recommended labs we can point you to, outside of the UK you really need to find a lab that will do those tests.

2 likes
Reply

Yes i got from body builders. I will havecmy levels tested immediately. Thank you for your honesty.

Sadly i am in S A

Reply

I was taking Euthyrox and found that after a few months it was making me itch unbearably. I felt like I was going mad. Now I take T3 only and, although I itch badly sometimes, it usually calms down within a few days whereas when I was taking Euthyrox, I couldn’t find anything to make the itching stop.

Clemmie

Reply

Itching (pruritis) was one of the most noticeable symptoms of my Grave's disease.

Hope you can get it sorted soon.

Reply

Thanks.. I stopped taking the t3 three times a day to twice a day and the itching seems to have subsided

Reply

You may also like...